Alert archive / Montana / Wind Advisories in 2012

Wind Advisory 3, NWS Billings, MT

January 9, 2012Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Jan 9, 2012, 2:43 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 9, 2012, 6:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2012, 2:43 PM MST (21:43 UTC)
In effect from
Jan 9, 2012, 6:00 PM MST
Expired
Jan 10, 2012, 12:00 PM MST
In force
18 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2012-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2012-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1696 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WWUS75 KBYZ 092143
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
243 PM MST MON JAN 9 2012

...STRONG WINDS EXPECTED TONIGHT UPPER YELLOWSTONE AND STILLWATER
RIVER VALLEYS...

.COMBINATION OF HIGH PRESSURE OVER YELLOWSTONE PARK AND LOWER
PRESSURE OVER EASTERN MONTANA WILL RESULT IN A PERIOD OF STRONG
WINDS TONIGHT INTO TUESDAY MORNING FOR THE UPPER YELLOWSTONE AND
UPPER STILLWATER RIVER VALLEYS.

MTZ065-101900-
/O.NEW.KBYZ.WI.Y.0003.120110T0100Z-120110T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
243 PM MST MON JAN 9 2012

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST
TUESDAY. 

* TIMING...STRONG WINDS ARE EXPECTED TONIGHT THROUGH MID DAY
  TUESDAY. 

* IMPACTS...DANGEROUS CROSSWINDS WILL BE POSSIBLE ALONG PORTIONS 
  OF I-90 FROM LIVINGSTON TO BIG TIMBER.

* WINDS...SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS OVER 60
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER
YELLOWSTONE RIVER VALLEY.

&&

$$

MTZ066-101900-
/O.NEW.KBYZ.WI.Y.0003.120110T0100Z-120110T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
243 PM MST MON JAN 9 2012

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST
TUESDAY. 

* TIMING...STRONG WINDS ARE EXPECTED TONIGHT THROUGH MID DAY
  TUESDAY. 

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE 
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS 
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 
  DANGEROUS CROSSWINDS WILL EXIST IN THESE AREAS. 

* WINDS...SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS OVER 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER
RIVER AND WEST ROSEBUD CREEK VALLEYS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
022 
WWUS75 KBYZ 100403
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
903 PM MST MON JAN 9 2012

...STRONG WINDS EXPECTED TONIGHT UPPER YELLOWSTONE AND STILLWATER
RIVER VALLEYS...

.COMBINATION OF HIGH PRESSURE OVER YELLOWSTONE PARK AND LOWER
PRESSURE OVER EASTERN MONTANA WILL RESULT IN A PERIOD OF STRONG
WINDS TONIGHT INTO TUESDAY MORNING FOR THE UPPER YELLOWSTONE AND
UPPER STILLWATER RIVER VALLEYS.

MTZ065-101900-
/O.CON.KBYZ.WI.Y.0003.000000T0000Z-120110T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
903 PM MST MON JAN 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY...

* TIMING...STRONG WINDS ARE EXPECTED TONIGHT THROUGH MID DAY 
  TUESDAY. 

* IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG PORTIONS OF
  I-90 FROM LIVINGSTON TO BIG TIMBER.

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH
  OCCASIONAL GUSTS OVER 60 MPH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER
YELLOWSTONE RIVER VALLEY.

&&

$$

MTZ066-101900-
/O.CON.KBYZ.WI.Y.0003.000000T0000Z-120110T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
903 PM MST MON JAN 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY...

* TIMING...STRONG WINDS ARE EXPECTED TONIGHT THROUGH MID DAY 
  TUESDAY. 

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE 
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS 
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 
  DANGEROUS CROSSWINDS WILL EXIST IN THESE AREAS. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH
  OCCASIONAL GUSTS OVER 60 MPH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER
RIVER AND WEST ROSEBUD CREEK VALLEYS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
254 
WWUS75 KBYZ 101004
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
304 AM MST TUE JAN 10 2012

...STRONG WINDS EXPECTED ALONG THE UPPER YELLOWSTONE AND
STILLWATER RIVER VALLEYS THIS MORNING...

.A COMBINATION OF HIGH PRESSURE OVER YELLOWSTONE PARK AND LOWER
PRESSURE OVER EASTERN MONTANA WILL RESULT IN STRONG SOUTHWEST
WINDS THIS MORNING ALONG THE UPPER YELLOWSTONE AND UPPER
STILLWATER RIVER VALLEYS.

MTZ065-101900-
/O.CON.KBYZ.WI.Y.0003.000000T0000Z-120110T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
304 AM MST TUE JAN 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...STRONG WINDS ARE EXPECTED THROUGH MID DAY TODAY. WINDS
  WILL DECREASE THIS AFTERNOON.

* IMPACTS...LOOK FOR DANGEROUS CROSSWINDS ALONG PORTIONS OF I-90
  FROM LIVINGSTON TO BIG TIMBER.

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO
  60 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER
YELLOWSTONE RIVER VALLEY.

&&

$$

MTZ066-101900-
/O.CON.KBYZ.WI.Y.0003.000000T0000Z-120110T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
304 AM MST TUE JAN 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...STRONG WINDS ARE EXPECTED THROUGH MID DAY TODAY. WINDS
  WILL DECREASE THIS AFTERNOON.

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS ALONG
  WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. DANGEROUS
  CROSSWINDS WILL EXIST IN THESE AREAS.

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO
  60 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER
AND WEST ROSEBUD CREEK VALLEYS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
841 
WWUS75 KBYZ 101617
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
917 AM MST TUE JAN 10 2012

MTZ065-101900-
/O.CON.KBYZ.WI.Y.0003.000000T0000Z-120110T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
917 AM MST TUE JAN 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...STRONG WINDS ARE EXPECTED THROUGH MID DAY TODAY. 
  WINDS WILL DECREASE THIS AFTERNOON. 

* IMPACTS...LOOK FOR DANGEROUS CROSSWINDS ALONG PORTIONS OF I-90 
  FROM LIVINGSTON TO BIG TIMBER. 

* WINDS...WINDS HAVE BEEN GUSTING AROUND 60 MPH IN LIVINGSTON
  SINCE LATE LAST NIGHT. SOUTHWEST WINDS OF 30 TO 45 MPH WITH
  OCCASIONAL GUSTS TO 60 MPH ARE EXPECTED TO CONTINUE THROUGH MID
  DAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER
YELLOWSTONE RIVER VALLEY.

&&

$$

MTZ066-101900-
/O.CON.KBYZ.WI.Y.0003.000000T0000Z-120110T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
917 AM MST TUE JAN 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...STRONG WINDS ARE EXPECTED THROUGH MID DAY TODAY. 
  WINDS WILL DECREASE THIS AFTERNOON. 

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE 
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS 
  ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 
  DANGEROUS CROSSWINDS WILL EXIST IN THESE AREAS. 

* WINDS...WINDS GUSTING TO AROUND 60 MPH HAVE BEEN REPORTED IN THE
  NYE AREA THIS MORNING. SOUTHWEST WINDS OF 30 TO 45 MPH WITH
  OCCASIONAL GUSTS TO 60 MPH ARE EXPECTED TO CONTINUE THROUGH MID
  DAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER
RIVER AND WEST ROSEBUD CREEK VALLEYS.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
889 
WWUS75 KBYZ 101902
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1202 PM MST TUE JAN 10 2012

MTZ065-066-102015-
/O.EXP.KBYZ.WI.Y.0003.000000T0000Z-120110T1900Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
1202 PM MST TUE JAN 10 2012

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA THIS AFTERNOON.
EXPECT WEST TO SOUTHWEST WINDS GUSTING AROUND 50 MPH AT TIMES THIS
AFTERNOON AHEAD OF A COLD FRONT. WINDS WILL TURN NORTHERLY BEHIND
THE FRONT THIS EVENING...GUSTING TO 3O MPH AT TIMES. 

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 9, 9:06 AM MST, 5 hours 37 minutes earlier.

Area forecast discussion, Jan 9, 9:06 AM MST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
906 AM MST MON JAN 9 2012

.SHORT TERM...VALID FOR TDY AND TUE...

NO UPDATES PLANNED THIS MORNING. RIDGE OF HIGH PRESSURE WILL KEEP
SUNNY AND DRY CONDITIONS IN PLACE TODAY. WINDS WILL BE GUSTY OUT
OF THE WEST TO SOUTHWEST TODAY...WITH THE STRONGEST GUSTS
PROBABLY OCCURRING BEFORE NOON. GUSTING AROUND 50 MPH IN
LIVINGSTON SO FAR THIS MORNING...AND NEAR 40 MPH IN BILLINGS.
WINDS SHOULD WEAKEN JUST A BIT THIS AFTERNOON AS WARMER
TEMPERATURES LIFT SURFACE INVERSIONS TAKING SOME OF THE STRENGTH
OUT OF THE PRESSURE GRADIENT...HOWEVER MIXING DOWN WINDS FROM
ALOFT WILL KEEP GUSTS IN THE 30 TO 40 MPH RANGE FAIRLY COMMON
ACROSS THE REGION. TEMPERATURE FORECAST LOOKS GOOD FOR HIGHS IN
THE MID 50S ACROSS THE LOWER ELEVATIONS TODAY. CHAMBERS

.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...

SHORT TERM EXTENDED PERIOD IS FAIRLY QUIET AS AIRMASS BEGINS TO
SLOWLY RECOVER FROM TUESDAY COOL DOWN. HIGH PRESSURE DOMINATES AT
THE SURFACE ON WEDNESDAY FOR A POOR MIXING DAY AND TEMPERATURES
GENERALLY IN THE MID TEENS AND LOWER 20S. IF SNOW COVER IS MORE
EXTENSIVE FROM THE TUESDAY SYSTEM THEN LOWER TEMPERATURES MAY BE
IN ORDER. DO HAVE SOME LINGERING POPS WEDNESDAY MORNING ALONG THE
FOOTHILLS AND FOR SHERIDAN COUNTY AS SOME SNOW SHOWER ACTIVITY MAY
HANG ON. WEDNESDAY NIGHT WILL BE CHILLY BUT WESTERN ZONES BEGIN
TO SEE SOME MIXING AS SUPPORT FOR A KLONDIKE CHINOOK BEGINS TO
DEVELOP. THURSDAY THIS WILL PROMOTE WARMER TEMPERATURES ACROSS THE
WESTERN ZONE BUT THE EAST SHOULD STAY ON THE COOL SIDE WITH LESS
MIXING.

BIG PICTURE BY FRIDAY IS FOR AN UPPER LEVEL RIDGE TO BEGIN NOSING
INTO THE AREA FORM THE WEST WITH WEAK SHORTWAVE ENERGY TRAVELING
ACROSS THE AREA IN NORTHWEST FLOW ALOFT. THIS ALLOWS DOWNSLOPE
FLOW TO DOMINATE AND WILL CONTINUE TO WARM TEMPERATURES A FEW
DEGREES THOUGH THE SHORTWAVES MAY PRODUCE CLOUD COVER KEEPING SOME
WARMING AT BAY. MODELS SHOW A POSSIBILITY OF SOME SHOWER ACTIVITY
WITH THE SHORTWAVES BUT THINK DOWNSLOPE WILL EAT MOST OF THAT
PRECIP UP.

MODEL DIFFERENCES FOR SATURDAY AND BEYOND ARE SIGNIFICANT AND
TREND AWAY FROM ARCTIC AIR IMPACTING THE REGION IS BEING REVERSED
ON THE UKMET...ECMWF AND CANADIAN MODELS. SATURDAY SHOULD STILL
SEE TEMPERATURES ABOVE NORMAL WITH DOWNSLOPE FLOW BUT ECMWF HAS A
FLATTER FLOW AND WOULD EXPECT MORE CLOUD COVER DUE TO MOISTURE
FLOWING IN FROM THE PACIFIC. GFS HAS A AMPLIFIED RIDGE STILL
UPSTREAM AND ACTUALLY HAS WEAKER DOWNSLOPE DUE TO A BACK DOOR COLD
FRONT STILL LAYING ACROSS THE EASTERN ZONES BEHIND THE FRIDAY
SHORTWAVES. MADE FEW CHANGES DUE TO THE UNCERTAINTY FOR SATURDAY
OR SUNDAY BUT DID BEGIN TO INTRODUCE A CHANCE OF SNOW BY MONDAY.
BORSUM

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL TODAY. WESTERLY WINDS 25 TO 40 KT
FROM KBIL WEST CAN BE EXPECTED WITH HIGHER GUSTS IN FAVORED AREAS
ALONG THE FOOTHILLS. STC

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY TUE     WED     THU     FRI     SAT     SUN
-------------------------------------------------------
BIL 056 038/047 013/022 008/038 024/043 029/042 027/042
    0/N 04/W    71/B    00/U    00/B    00/B    11/B
LVM 054 038/042 008/021 012/036 023/043 029/043 027/043
    0/N 06/W    71/B    00/N    00/U    00/B    11/B
HDN 057 033/050 012/023 005/035 017/044 023/042 021/042
    0/U 04/W    71/B    00/U    00/B    00/B    11/B
MLS 055 029/044 010/019 007/034 019/041 024/040 023/040
    0/U 05/W    51/N    00/B    01/U    00/B    11/U
4BQ 053 028/050 012/019 004/033 017/040 022/040 022/040
    0/U 03/W    51/N    00/U    01/U    00/B    11/U
BHK 052 027/044 010/015 001/029 013/036 019/035 017/037
    0/U 03/W    52/S    00/B    01/U    00/U    11/U
SHR 053 027/046 014/018 002/034 014/041 020/039 019/039
    0/U 02/W    62/S    00/U    01/B    00/B    00/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jan 9, 4:03 AM MST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
403 AM MST MON JAN 9 2012

MTZ028>042-056>058-063>068-WYZ098-099-101115-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
403 AM MST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHWEST WINDS CAN BE EXPECTED ALONG THE EAST SLOPES OF THE
MOUNTAINS TODAY AND TONIGHT. TRAVELERS CAN EXPECT ERRATIC CROSS
WINDS FROM LIVINGSTON TO BIG TIMBER AND HARLOWTON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY SOUTHWEST WINDS WILL CONTINUE ALONG THE UPPER YELLOWSTONE
AND UPPER STILLWATER RIVER VALLEYS TUESDAY MORNING. WINDS WILL
BEGIN TO DECREASE IN THESE AREAS TUESDAY AFTERNOON.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TUESDAY
AFTERNOON AND TUESDAY NIGHT. EXPECT RAPIDLY FALLING TEMPERATURES
AND A GOOD CHANCE OF SNOW BEHIND THIS FRONTAL PASSAGE. THE
GREATEST ACCUMULATIONS WILL BE ALONG THE NORTH SLOPES OF THE
MOUNTAINS...WHERE SEVERAL INCHES OF SNOW ARE POSSIBLE.
TEMPERATURES WILL DROP QUICKLY BELOW FREEZING TUESDAY EVENING SO
AREA ROADS MAY BECOME ICY. GUSTY NORTH WINDS WILL ALSO CAUSE SOME
BLOWING AND DRIFTING SNOW. EXPECT WIND CHILL TEMPERATURES IN THE
SINGLE DIGITS BELOW ZERO FOR THE WEDNESDAY MORNING COMMUTE.

THOSE WITH TRAVEL PLANS FOR TUESDAY AFTERNOON AND NIGHT SHOULD
MONITOR THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JKL

Nearby

Wind Advisories in Montana, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.